Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the stability of Mindlin-Timoshenko plates


Author: Hugo D. Fernández Sare
Journal: Quart. Appl. Math. 67 (2009), 249-263
MSC (2000): Primary 35B40, 74H40
DOI: https://doi.org/10.1090/S0033-569X-09-01110-2
Published electronically: March 19, 2009
MathSciNet review: 2514634
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a Mindlin-Timoshenko model with frictional dissipations acting on the equations for the rotation angles. We prove that this system is not exponentially stable independent of any relations between the constants of the system, which is different from the analogous one-dimensional case. Moreover, we show that the solution decays polynomially to zero, with rates that can be improved depending on the regularity of the initial data.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35B40, 74H40

Retrieve articles in all journals with MSC (2000): 35B40, 74H40


Additional Information

Hugo D. Fernández Sare
Affiliation: Department of Mathematics and Statistics, University of Konstanz, 78457, Konstanz, Germany
Email: hugosare@lncc.br

DOI: https://doi.org/10.1090/S0033-569X-09-01110-2
Keywords: Timoshenko plates, non-exponential stability, polynomial stability.
Received by editor(s): September 17, 2007
Published electronically: March 19, 2009
Additional Notes: The author was supported by the DFG-project “Hyperbolic Thermoelasticity” (RA 504/3-3).
Article copyright: © Copyright 2009 Brown University
The copyright for this article reverts to public domain 28 years after publication.


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website